As some members of this board know, I had frequent sinus infections for 15 years, 6 of which were chronic (infected about 25%-33% of the time) -- I've had re-constructive sinus surgery and undergone various immuno-therapies. So, I know a little bit about this subject...
While I find them indespensible for getting rid of colds, any zinc products (Cold-EEze) will leave that metallic flavor in your mouth that GA talked about for about 3 days -- esp. if you were on them for a long time. (If you use Zicam, STOP, there are suits claiming that it causes permenant smell loss.) It is just a tiny bit gross, but, beyond brushing regularly, eating raw garlic -- not with anything, just by itself -- will help neurtralize the metallic flavors.
I've actually never had a problem with anti-biotics affecting my senses of taste and smell, but there are so many different ones out there that this really doesn't say much. For those curious, Levaquin does not cause me to lose any sense of taste, although, I've been told it does make 2% of the population a little schitzophrenic. (Tequin is in the same class and apparently doesn't have this side effect, although Levaquin is the one that is generally prescribed first, so I don't know what to make of that -- these are also the very strongest anti-biotics for sinus-related stuff on the market, so, whatever you do, if you start a regimen you must finish, even if you think you were missdiagnosed -- you cannot let any bacteria build up resistence to these, otherwise you may be in serious trouble.)
There is a product called Alkalol that has worked wonders for me -- you need to special-order it and the (plastic) applicator from a drug store. It is a mucus solvent / nasal moisturizer that you pour into your sinuses and then let drain. Yes, also a bit gross, but it is terrific if you can tolorate it. It may cause your sinuses to close up or cause temporary loss of smell if you are not fully over your flu/infection, but then after a half hour or so, you will be a much happier camper -- at least I am after I use it.
Remember that plain old sudafed can dry out your sinuses and should be taken in conjuction with guefenessin in some form.
Don't get addicted to Afrin.
Use Breathe-Right strips -- so what if they make you look like a dork.